Related Articles

Looking Good!

Steps to sensational skin and hair!

8/1/2016 2:20:36 PM
written By : Jamuna Pai Print

Q: I am 30 years old and dealing with severe stress related to work. I was also travelling extensively and experienced delayed periods for three months. I even skipped one period. My periods have now regularised but I had started getting painful acne under my skin last month. I keep having breakouts which are leaving horrific marks. Please suggest what shall I do? - Pooja           

A: You have not mentioned if you are married and gone through a pregnancy. If not married, at your age, it is relatively common to experience bouts of acne breakouts. It could be a case of a hormonal imbalance (polycystic ovaries) which is the usual reason for the kind of symptoms that you have mentioned. In many cases, topical application is what will be sufficient to heal the acne, but at times you may need to take oral medications.  After a proper evaluation, the doctor can prescribe oral contraceptives or androgen receptor blockers (usually avoided at your age). Both oral contraceptives and androgen receptor blockers work internally to mediate the effects of male hormones, which are integral in the development of acne. If not, then the doctor can also prescribe oral retinoids to stop the breakout of acne and prevent the scarring. But all of these medications need to be advised after a through clinical investigation.  

You can use make-up, as it will not aggravate the existing acne as long as you cleanse your skin well before retiring for the day. It’s in fact a good idea to use a concealer so that it covers (camouflages) your acne and boosts your confidence.

Leave a comment
 
All Copyrights Reserved @2014 India Se
Engineered by : ZITIMA